Hail, Logan
- When
- June 13, 3:15 PM CST
- Where
- Logan County, 12 mi S of Russell Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.746, -101.170
Thunderstorms produced marginally severe hail and heavy rainfall across parts of southwest Nebraska and northwest Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms produced marginally severe hail and heavy rainfall across parts of southwest Nebraska and northwest Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 13, 2:41 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT WED JUN 13 2007
.DISCUSSION...FORECAST CONCERNS INCLUDE CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH TOMORROW WITH POTENTIAL FOR FLOODING AS
WELL AS TEMPERATURES DEPENDENT ON CLOUD COVER AND PRECIPITATION
FOR NEXT COUPLE OF DAYS.
OVERALL WEATHER PATTERN ACROSS THE COUNTRY HAS CHANGED LITTLE WITH
BLOCKING IN PLACE. TROUGH OFF EAST COAST CONTINUED TO SPIN IN
PLACE WITH RIDGE FROM GREAT LAKES TO GULF COAST. UPPER LOW NOW
SPINNING IN PLACE OVER SOUTHEAST COLORADO WITH DEEP MOISTURE PLUME
CONTINUING TO SPREAD DEEP MOISTURE NORTHWARD ACROSS THE SOUTHERN
AND CENTRAL PLAINS. STATIONARY FRONT ALSO LIES IN PLACE ACROSS
WESTERN KANSAS INTO CENTRAL NEBRASKA. LATEST IR AND WATER VAPOR
SATELLITE IMAGERY SHOWED SPIN OF UPPER LOW OVER SOUTHEAST
COLORADO.
SHORT TERM MODELS INITIALIZED WELL THIS MORNING WITH RESPECT TO
SURFACE STATIONARY FRONT AS WELL AS WITH POSITION AND STRENGTH OF
UPPER LOW OVER SOUTHEAST COLORADO. MODELS HANDLING MOISTURE FIELDS
WELL. HAVE GONE WITH A BLEND OF THE NAM AND GFS MODELS FOR THE
SHORT TERM.
FOR TONIGHT WITH PROXIMITY OF UPPER LOW AND INSTABILITY ALONG WITH
DEEP LOW LEVEL MOISTURE EXPECT SHOWERS AND THUNDERSTORMS LIKELY
ACROSS THE ENTIRE FORECAST AREA. RADAR TRENDS FROM EARLIER THIS
AFTERNOON SHOWED CYCLONIC CIRCULATION OF SHOWERS AND STORMS MOVING
ACROSS THE FORECAST AREA. WILL CARRY LIKELY POPS. HAVE MENTIONED
THE POTENTIAL FOR FLOODING WITH THE HEAVIER STORMS. FOR LOW
TEMPERATURES TONIGHT DID NOT MADE MUCH CHANGE FROM PREVIOUS
FORECAST KEEPING TEMPERATURES IN THE MIDDLE 50S TO LOWER 60S.
FOR THURSDAY AND THURSDAY NIGHT WILL STILL HAVE LOTS OF TROPICAL
MOISTURE IN PLACE AND WILL NOT TAKE MUCH FORCING TO CREATE MORE
SHOWERS AND THUNDERSTORMS FOR ONE MORE DAY AT LEAST. WILL CARRY
CHANCE POPS FOR THE FORECAST AREA WITH LOWEST POPS WEST AND
HIGHEST OUT EAST AS UPPER LOW DRIFTS EVER SO SLOWLY DOWN INTO
NORTHWEST OKLAHOMA. HIGH TEMPERATURES ON THURSDAY WILL BE AGAIN
PROBLEMATIC AS LOTS OF CLOUDINESS AND PRECIPITATION WILL KEEP HIGH
TEMPERATURES DOWN MAINLY IN THE 70S.
FOR FRIDAY THROUGH SATURDAY EXPECT THE UPPER LOW TO HAVE MOVED FAR
ENOUGH AWAY FOR SOME DRIER AIR TO MOVE INTO THE REGION. WILL KEEP
FRIDAY AND WILL KEEP FRIDAY AND SATURDAY DRY. SHOULD SEE WARMER
HIGH TEMPERATURES INTO THE 80S.
AS FOR THE EXTENDED FORECAST PERIOD SUNDAY THROUGH WEDNESDAY THE
MAIN FORECAST CONCERN WILL BE A COLD FRONT AND TROUGH EXPECTED TO
AFFECT THE REGION SUNDAY NIGHT THROUGH MONDAY NIGHT. WILL CARRY
SLIGHT CHANCE POPS FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT AS A RESULT. WILL CARRY LITTLE COOLER TEMPERATURES ON
TUESDAY THEN WARMER TEMPERATURES ON WEDNESDAY.
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
TONIGHT AND THURSDAY RESULTING IN AT LEAST MVFR CONDITIONS WITH A
FEW LOCATIONS DOWN TO IFR CONDITIONS. HEAVY RAIN WITH THE STRONGER
STORMS WILL REDUCE VSBYS TO AS LOW AS A MILE AT TIMES. WIND GUSTS
TO 35KT MAY ALSO OCCUR NEAR ANY OF THE STRONGER STORMS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR KSZ003-004-015-
016.
NE...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NEZ081.
CO...NONE.
&&
LAMMERSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT WED JUN 13 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT WED JUN 13 2007 /1141 AM CDT WED JUN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS THE LOW PRESSURE SYSTEM CONTINUES TO SIT OVER THE REGION. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY RAIN IS POSSIBLE ESPECIALLY IN SOUTHWEST NEBRASKA AND PORTIONS OF NORTHWEST KANSAS. THE FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING FOR EASTERN AREAS OF THE TRI STATE REGION. SOME OF THESE AREAS HAVE ALREADY RECEIVED HEAVY RAIN YESTERDAY...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS FROM THURSDAY INTO FRIDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. AFTER A DRY SATURDAY...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS THROUGH THE BEGINNING OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR HEAVY RAIN AND FLOODING REPORTS. JOHNSON/BULLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1226 PM MDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HEAVY RAIN 6 NNW MAX 40.19N 101.44W
06/13/2007 M2.84 INCH DUNDY NE TRAINED SPOTTER
RAIN TOTAL SINCE YESTERDAY. DITCHES ARE FULL AND THERE IS
PONDING IN YARDS.
&&
SJOHNSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
213 PM MDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN 2 SW MAX 40.09N 101.43W
06/13/2007 M3.10 INCH DUNDY NE TRAINED SPOTTER
RAIN TOTAL FOR TODAY
&&
MWMThe Goodland radar (KGLD), 83 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
2 hail, 1 flash flood. Local standard time, as filed.
One foot of water flowing across county road 70 at Big Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30855, 30856, 30854.